Arkansas, 2007

Hail and Damaging Wind in Arkansas, April 10, 2007

April 10, 2007 · NWS SHV · 3 events in 1 county or zone

Severe thunderstorms developed along a Warm Front across McCurtain County in Southeast Oklahoma and portions of extreme Southwest Arkansas during the late night hours of the 10th and the early morning hours of the 11th. Large hail and damaging wind gusts were the result with these thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms developed along a Warm Front across McCurtain County in Southeast Oklahoma and portions of extreme Southwest Arkansas during the late night hours of the 10th and the early morning hours of the 11th. Large hail and damaging wind gusts were the result with these thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 8:46 PM CST, 2 hours earlier.

Area forecast discussion, Apr 10, 8:46 PM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 PM CDT TUE APR 10 2007

.DISCUSSION...

HAVE MADE ADJUSTMENTS TO THE ZONES TO INCREASE THE CHANCE OF SHOWERS
AND THUNDERSTORMS A LITTLE TO THE SOUTH OF PREVIOUS LOCATIONS AND
HAVE ALSO MADE CHANGES TO THE OVERNIGHT LOWS...DEW POINTS...AND
WINDS. LOW ALONG THE RED RIVER WILL BE SHIFTING TO THE EAST WHILE UPPER
TROUGH MOVES EAST ACROSS THE PLAINS AND NORTH TX. WITH THESE SYSTEMS
EXPECT A TRAILING BAND OF SHOWERS AND THUNDERSTORMS TO DEVELOP SOUTH
INTO SW AR AND APPROACH NW AND PARTS OF N CENTRAL LA LATER TONIGHT.
/06/

&&

.AVIATION...

THIS EVENING...A WARM FRONT EXTENDED FROM SURFACE LOW CENTERED IN
NORTH TEXAS NEAR SPS...EASTWARD TO NEAR OSA...THEN SOUTHEAST ALONG
OSA-JAS LINE. SKIES HAVE CLEAR WEST OF THE FRONT...BUT A MIXTURE OF
IFR/MVFR CIGS CONTINUE EAST OF THE FRONT. FRONT HAS STALLED ITS
EASTWARD AS OF MID EVENING...BUT MAY RESUME AN EASTWARD MOVEMENT AS
THE SURFACE LOW MOVES EAST NORTHEAST OVERNIGHT. THE CLEARING WEST OF
THE FRONT WHICH INCLUDES TYR...GGG...OCH AND LFK MAY BE SHORT
LIVED...AS SOUTHERLY WINDS PUMP GULF MOISTURE INTO THE BOUNDARY
LAYER. THIS MOISTURE SHOULD LEAD TO FORMATION OF ADDITIONAL IFR CIGS
AFTER 06Z WHICH SHOULD REMAIN UNTIL AROUND 12Z.

SCATTERED TSTMS ARE POSSIBLE AFTER 06Z...AS A COLD FRONT
ENTERS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. THESE STORMS
MAY EFFECT TXK...ELD AND SHV BETWEEN 06 AND 12Z...AND MLU
BETWEEN 10 AND 14Z. ISOLATED TSTMS ELSEWHERE BETWEEN 06 AND 14Z.

EXPECT SOUTH TO SOUTHEAST WINDS AREA WIDE BETWEEN 06 AND 12Z...
MOSTLY IN THE 10 TO 15 KT RANGE. WINDS WILL SHIFT AFTER 12Z
TO WESTERLY THEN NORTHWESTERLY AFTER 15Z...INCREASING TO
15 KTS WITH HIGHER GUSTS...CONTINUING THROUGH 22Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  77  47  77 /  30  10  10  10
MLU  58  76  42  76 /  20  20  10  10
DEQ  50  75  41  75 /  50  10  10  10
TXK  55  75  43  78 /  30  10  10  10
ELD  56  74  41  77 /  30  20  10  10
TYR  56  77  49  79 /  20  10  10  10
GGG  56  76  48  78 /  20  10  10  10
LFK  59  80  53  80 /  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/14
Hazardous weather outlook, Apr 10, 10:52 AM CST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT TUE APR 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1152 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL EXIT THE FOUR STATE REGION TO THE EAST
BY LATE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A COLD FRONT WILL MOVE THROUGH THE FOUR STATE REGION LATE FRIDAY
INTO EARLY SATURDAY...TRIGGERING THUNDERSTORMS ACROSS THE AREA AS IT
PASSES.

HOWEVER...UNCERTAINTY REMAINS AS TO THE TIMING OF THE FRONTAL
PASSAGE AND THE INTENSITY OF THE CONVECTION. PLEASE CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POTENTIAL
WEATHER EVENT FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

18

The radar

The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 04:47 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Howard

When
April 10, 10:46 PM CST
Where
Howard County, 10 mi N of Mineral Spgs
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.015, -93.920

Thunderstorm Wind, Howard

When
April 10, 10:49 PM CST
Where
Howard County, Mineral Spgs
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.870, -93.920

Trees were reported downed in town at the Police Chief's residence.

Hail, Howard

When
April 10, 11:37 PM CST
Where
Howard County, 14 mi N of Dierks
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
34.322, -94.020

Hail reported in the town of Athens, Arkansas.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21152, 21153, 21154.